Alert archive / Ohio / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 48, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 26, 2018, 6:20 PM EDT for 5 counties in Ohio. It was in force for 85 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2018, 6:20 PM EDT (22:20 UTC)
- Expired
- Jul 26, 2018, 7:45 PM EDT
- In force
- 85 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Erie County, OH, Huron County, OH, Lorain County, OH, Sandusky County, OH, Seneca County, OH
The radar
The Cleveland radar (KCLE), 35 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 7:10 PM EDT | TSTM WND GST 60 | Monroeville, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1767 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
154
WUUS51 KCLE 262220
SVRCLE
OHC043-077-093-143-147-262345-
/O.NEW.KCLE.SV.W.0048.180726T2220Z-180726T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
620 PM EDT THU JUL 26 2018
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Northern Huron County in north central Ohio...
Erie County in north central Ohio...
Northeastern Seneca County in northwestern Ohio...
Southeastern Sandusky County in northwestern Ohio...
Lorain County in north central Ohio...
* Until 745 PM EDT.
* At 620 PM EDT, a severe thunderstorm was located near Bellevue, or
11 miles east of Fremont, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Lorain, Elyria, Sandusky, Norwalk, Western Vermilion, Vermilion,
North Ridgeville, Avon Lake, Amherst, Bellevue, Grafton, Clyde,
Wellington, Northern Milan, Milan, Wakeman, Castalia, Avon,
Sheffield Lake and Eaton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 4144 8255 4141 8248 4149 8219 4152 8197
4135 8197 4135 8188 4128 8188 4128 8197
4120 8197 4120 8208 4114 8208 4116 8303
4137 8303
TIME...MOT...LOC 2220Z 263DEG 22KT 4129 8291
HAIL...1.00IN
WIND...60MPH
$$
Lombardy2 follow-up statements
015
WWUS51 KCLE 262311
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
711 PM EDT THU JUL 26 2018
OHC143-147-262321-
/O.CAN.KCLE.SV.W.0048.000000T0000Z-180726T2345Z/
Seneca OH-Sandusky OH-
711 PM EDT THU JUL 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SENECA AND
SOUTHEASTERN SANDUSKY COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4135 8197 4135 8188 4128 8188 4128 8197
4120 8197 4120 8208 4114 8208 4116 8282
4140 8272 4141 8248 4149 8219 4152 8197
TIME...MOT...LOC 2311Z 264DEG 36KT 4121 8268
$$
OHC043-077-093-262345-
/O.CON.KCLE.SV.W.0048.000000T0000Z-180726T2345Z/
Huron OH-Erie OH-Lorain OH-
711 PM EDT THU JUL 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHERN HURON...ERIE AND LORAIN COUNTIES...
At 711 PM EDT, a severe thunderstorm was located near Norwalk, moving
east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Lorain, Elyria, Sandusky, Norwalk, Western Vermilion, Vermilion,
North Ridgeville, Avon Lake, Amherst, Grafton, Wellington, Northern
Milan, Milan, Wakeman, Avon, Sheffield Lake, Eaton, Oberlin,
Sheffield and Lagrange.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 4135 8197 4135 8188 4128 8188 4128 8197
4120 8197 4120 8208 4114 8208 4116 8282
4140 8272 4141 8248 4149 8219 4152 8197
TIME...MOT...LOC 2311Z 264DEG 36KT 4121 8268
HAIL...1.00IN
WIND...60MPH
$$
LaPlante951
WWUS51 KCLE 262329
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
729 PM EDT THU JUL 26 2018
OHC043-077-093-262345-
/O.CON.KCLE.SV.W.0048.000000T0000Z-180726T2345Z/
Huron OH-Erie OH-Lorain OH-
729 PM EDT THU JUL 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHEASTERN HURON...ERIE AND LORAIN COUNTIES...
At 728 PM EDT, a severe thunderstorm was located near Wakeman, or
near Norwalk, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Lorain, Elyria, Norwalk, Western Vermilion, Vermilion, North
Ridgeville, Avon Lake, Amherst, Grafton, Wellington, Milan, Wakeman,
Avon, Sheffield Lake, Eaton, Oberlin, Sheffield, Lagrange, Penfield
and South Amherst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 4135 8197 4135 8188 4128 8188 4128 8197
4120 8197 4120 8208 4114 8208 4117 8263
4140 8253 4149 8219 4152 8197
TIME...MOT...LOC 2328Z 264DEG 31KT 4122 8250
HAIL...1.00IN
WIND...60MPH
$$
LaPlanteWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:17 PM EDT, 3 minutes earlier.
Area forecast discussion, Jul 26, 6:17 PM EDT, 3 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 617 PM EDT Thu Jul 26 2018 .SYNOPSIS... A cold front over lower Michigan will move southeast across the local area tonight. High pressure will build over the region from the north Friday through the weekend. && .NEAR TERM /THROUGH FRIDAY/... No change to forecat. Cold front just through the Toledo area. Original discussion... Things have been slow to get going and have actually noted a decrease in intensity of the storms approaching the west end of the area. Still expecting a broken line of storms to develop and move across the local area this evening. The line should reach the I-71 corridor between 6 and 7 pm. Most areas can expect a 2 to 4 hour period of possible showers and storms. Things will dry out quickly behind the front with TOL area dry by 00z. Dynamics are pretty marginal today with very weak mid level lapse rates. Surface winds have picked up today so low level mixing has occurred which has lowered dewpoints slightly and held instability back. The radar will need monitoring this evening but probably will see no more than a couple severe storms if that. There could be a few residual showers downwind of the lake overnight. Coverage should be limited. Better chances for showers occur Friday afternoon and evening at the east end of the area as 850 mb temps dip to around 10 degrees. Local schemes and the cu rule show skies becoming SCT-BKN tomorrow afternoon most areas. By early Saturday most of the clouds will be gone as high pressure wins out for good. Temps kind of tricky with a distinct airmass change expected during the period. Because of that have not strayed too far from guidance. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... A great weekend is in store for the area as zonal flow remains dominant over the region. Daytime high temperatures are expected to remain in the mid to upper 70s...around 5 to 8 degrees below normal. A warm front will slowly move north toward southern Ohio Sunday into Monday. Showers and thunderstorms will be possible ahead of the warm front...especially during the day on Monday. Temperatures are expected to warm a few degrees between Sunday afternoon and Monday afternoon. && .LONG TERM /MONDAY THROUGH THURSDAY/... Deep upper level troughiness and low pressure will move northeast out of the Mississippi Valley region. As this transition occurs, the low pressure will weaken and the trough will begin to weaken as well by the time it reaches the forecast area Thursday. Eventually, high pressure over the western Atlantic Ocean will build back west into the forecast area by Friday. Surface low pressure in association with the upper level low pressure will track northeast toward the western Great Lakes. This will keep warm air advection over the eastern half of the United States through much of the forecast period. The surface low pressure system will move northeast through the Great Lakes region forcing a cold front east across the area Wednesday night. Models are all suggesting copious amounts of moisture associated with the surface low pressure will stream north into the local area out of the Gulf of Mexico. This will set-up a potential for some fairly good rainfall amounts Tuesday night into Wednesday. Soundings will be nearly saturated during the day Wednesday with precipitable water values approaching 2 inches. As the warm air advection takes place ahead of the low pressure system, expecting temperatures to climb back into the lower 80s Wednesday and Thursday with lows in the lower to middle 60s. Dewpoint temperatures will peak out in the middle to upper 60s Wednesday afternoon and evening. && .AVIATION /18Z Thursday THROUGH Tuesday/... Cold front just through the Toledo area. Storms strengthened over the lake now pushing inland and moving SE around 25 knots. Cold see wind gusts to 40kts with storms. OUTLOOK...VFR conditions expected Friday and into the weekend with high pressure building over the area. && .MARINE... A cold front is expected to move east across the lake tonight resulting in thunderstorms...a few possibly severe late this afternoon into this evening. These thunderstorms may generate waves up to 3 feet and gusty winds for a short time. Over the weekend...winds are expected to remain below 15 knots and waves 1 to 3 feet at most through Monday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kubina NEAR TERM...DJB/Kubina SHORT TERM...Riley LONG TERM...Lombardy AVIATION...DJB MARINE...Riley
Hazardous weather outlook, Jul 26, 3:15 PM EDT, 3 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 315 PM EDT Thu Jul 26 2018 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-271915- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 315 PM EDT Thu Jul 26 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This Afternoon and Tonight. There is a slight chance for severe thunderstorms late this afternoon and evening as a cold front crosses the area. The main severe weather threats are damaging straight line winds and large hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jul 26, 4:05 PM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Cleveland OH
405 PM EDT THU JUL 26 2018
OHZ003-007-262030-
Ottawa-Lucas-
405 PM EDT THU JUL 26 2018
...A STRONG THUNDERSTORM WILL AFFECT OTTAWA AND NORTHEASTERN LUCAS
COUNTIES...
At 405 PM EDT, a strong thunderstorm was located 10 miles east of
Oregon, or 17 miles southeast of Monroe, moving east at 65 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Kelleys Island, Put-In-Bay, Catawba Island, Marblehead, Reno Beach,
Bono and Williston.
LAT...LON 4170 8332 4165 8318 4176 8311 4176 8308
4172 8309 4165 8317 4155 8293 4174 8280
4170 8275 4158 8280 4164 8273 4163 8267
4157 8267 4158 8279 4150 8269 4160 8334
TIME...MOT...LOC 2005Z 276DEG 55KT 4169 8322
LaPlanteSpecial weather statement, Jul 26, 4:13 PM EDT, 2 hours 7 minutes before
Special Weather Statement National Weather Service Cleveland OH 413 PM EDT THU JUL 26 2018 OHZ003-006-262115- Wood-Lucas- 413 PM EDT THU JUL 26 2018 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WOOD AND SOUTHWESTERN LUCAS COUNTIES... At 413 PM EDT, a strong thunderstorm was located near Waterville, or 8 miles northwest of Bowling Green, moving east at 30 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Bowling Green, Perrysburg, Rossford, Waterville, Whitehouse, Weston, Maumee, Walbridge, Pemberville, Millbury, Haskins, Luckey, Bradner, Grand Rapids, Tontogany and Stony Ridge. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4157 8342 4132 8342 4136 8387 4154 8387 TIME...MOT...LOC 2013Z 269DEG 26KT 4146 8378 Lombardy
Special weather statement, Jul 26, 5:06 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Cleveland OH
506 PM EDT THU JUL 26 2018
OHZ010>012-262130-
Lake-Lorain-Cuyahoga-
506 PM EDT THU JUL 26 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CUYAHOGA...
CENTRAL LAKE AND NORTHWESTERN LORAIN COUNTIES...
At 503 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 13 miles north of Timberlake to 9 miles
northeast of Avon Lake to 7 miles northwest of Western Vermilion.
Movement was southeast at 25 mph.
Wind gusts up to 50 mph are possible with these storms. As the
strong winds approach the shore of Lake Erie, there is the
possibility for a rapid increase in water level that could iundate
the shoreline. Any one on the shore should move inland away from the
shore as the strong gusty winds approach the shoreline.
Locations impacted include...
Cleveland, Lorain, Painesville, Willowick, Western Vermilion,
Vermilion, Fairport Harbor, Lakewood, Euclid, Mentor, Cleveland
Heights, Westlake, Avon Lake, Willoughby, Eastlake, Amherst, Perry,
Timberlake, Lakeline and North Olmsted.
LAT...LON 4184 8100 4146 8169 4140 8230 4144 8238
4154 8201 4153 8172 4175 8136 4185 8104
TIME...MOT...LOC 2103Z 302DEG 23KT 4185 8152 4160 8191 4151 8240
LombardyThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:07 PM EDT | Special Marine Warning | CLE | 83 min | |
| Jul 26, 4:05 PM EDT | Special Weather Statement | CLE | Ottawa | 25 min |
| Jul 26, 4:13 PM EDT | Special Weather Statement | CLE | Wood | 62 min |
| Jul 26, 4:25 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 26, 4:29 PM EDT | Special Marine Warning | CLE | 91 min | |
| Jul 26, 4:40 PM EDT | Special Marine Warning | CLE | 95 min | |
| Jul 26, 4:41 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Wood | 49 min |
| Jul 26, 5:06 PM EDT | Special Weather Statement | CLE | Cuyahoga, Lake, Lorain | 24 min |
| Jul 26, 5:23 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 67 min |
| Jul 26, 5:46 PM EDT | Special Marine Warning | CLE | 89 min | |
| Jul 26, 5:49 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 41 min |
| Jul 26, 5:53 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 67 min |
| Jul 26, 6:09 PM EDT | Severe Thunderstorm Warning | CLE | Geauga | 51 min |
| Jul 26, 6:31 PM EDT | Flash Flood Warning | CLE | Lake | 3 hr |
| Jul 26, 6:39 PM EDT | Special Marine Warning | CLE | 96 min | |
| Jul 26, 6:40 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Morrow, Wyandot | 95 min |
| Jul 26, 7:04 PM EDT | Areal Flood Warning | CLE | Ashtabula, Cuyahoga, Geauga | 3 hr |
| Jul 26, 7:14 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Crawford, Huron, Lorain, Seneca | 76 min |
| Jul 26, 7:43 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Lorain | 43 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.